MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA QUADRA H FEMORAL STEMS; QUADRA STEM STANDARD HAP 12/14 S.5

MEDACTA INTERNATIONAL SA QUADRA H FEMORAL STEMS; QUADRA STEM STANDARD HAP 12/14 S.5
Model Number 01.12.025
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/15/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Conclusions: the revision surgery has been performed following the implant breakage.Given the limited information was not possible to perform any investigation.
 
Event or Problem Description
Revision for stem neck breakage, no additional information available at the moment.Primary surgery data unknown.
 
Additional Manufacturer Narrative
Note: the exact primary surgery date is unknown.It could be (b)(6) 2019.R&d analysis after more than six years from implantation, a fracture occurred on the stem neck, requiring revision surgery.The removal of a biolox option head with its sleeve indicates that a previous revision surgery had already taken place; the reasons are still unknown.The biolox option and sleeve are typically used in cases where the stem is intended to be preserved.This assumption is further supported by the hospital invoicing records, which show that the stem and the head plus sleeve were not implanted on the same day.Further details are not available at the moment.The fracture occurred at the prosthesis neck.Several surface damages, such as scratches and localised discolourations, were observed across the fracture area, on both the stem and head sides.It is unclear whether these alterations originated during the primary surgery or subsequent revisions.It can be stated, however, that the mechanical fatigue fracture was likely triggered by these surface alterations on the stem neck.Interaction with a high-density energy source (e.G., an electrosurgical knife) or accidental high-energy contact with hard surgical instruments may have caused burns or scratches.These anomalies act as stress concentrators and material discontinuities, capable of propagating a crack under load through a fatigue mechanism.It is therefore plausible that the stem neck was accidentally struck by an electrically charged instrument, creating an initiation site that, over time, led to the fracture of the neck.In conclusion, the prosthesis failure can be attributed to the fatigue propagation of a crack initiated by surface damage, caused either by highly localized heat exposure or by accidental impact to the stem.Batch review performed on 20 august 2025: lot 184779: (b)(4) items manufactured and released on 08 nov 2018.Expiration date: 29 oct 2023.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported events since the lot was released.Conclusions: although no definitive root cause can be established, it is highly probable that the neck of the stem became damaged at the surface, possibly by interaction with a power source (i.E.Electrosurgical knife) or high-energy contact with hard objects (e.G.Surgical instruments).This is a plausible mechanism to create a microcrack in the neck, which is likely to be the origin of a fatigue fracture.The investigation does not indicate any potential manufacturing related issue or systemic deficiency.
 
Event or Problem Description
Revision surgery performed due to stem neck breakage after about 6 years and 5 months.The patient had an intermediate surgery between the primary and the revision of (b)(6) 2025 (date unknown, reason unknown) in which the head has been revised.We have this evidence because the revised head on (b)(6) 2025 is a revision head; we don't know if other implants were revised.

Brand Name
QUADRA H FEMORAL STEMS
Common Device Name
QUADRA STEM STANDARD HAP 12/14 S.5
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key22749123
Report Number3005180920-2025-00749
Device Sequence Number15842306
Product Code JDI
UDI-Device Identifier07630030802065
UDI-Public07630030802065
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K082792
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/29/2023
Device Model Number01.12.025
Device Lot Number184779
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/08/2025
Supplement Report FDA Received Date09/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/08/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown